MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347070470
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the athletis was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 13mm distal from the proximal markerband.The balloon could not be full inflated due to the balloon pinhole.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2026.It was reported that device failed to inflate and leak occurred.The target lesion was located in the arteriovenous fistula (avf).A 7.0mm x 40mm x 75cm athletis was advanced for dilation.During the procedure, it was noted that there was a contrast leakage and the balloon did not expand.The procedure was completed with another of the same device.There were no patient complications as a result of this event.However, returned device analysis revealed a pinhole.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24416517
Report Number2124215-2026-09877
Device Sequence Number10605247
Product Code LIT
UDI-Device Identifier08714729973911
UDI-Public(01)08714729973911(17)280424(10)36378204
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347070470
Device Catalogue NumberH74939347070470
Device Lot Number0036378204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale